Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 145, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 9, 2000, 3:52 AM CDT for Henderson County, Mercer County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 9, 2000, 3:52 AM CDT (08:52 UTC)
- Expired
- Aug 9, 2000, 4:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Henderson County, IL, Mercer County, IL
The radar
The Quad Cities radar (KDVN), 60 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 1:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1591 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 090854 COR
SVRMLI
ILC071-131-090930-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTION TO STORM MOVEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
352 AM CDT WED AUG 9 2000
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MERCER COUNTY IN NORTHWEST ILLINOIS
HENDERSON COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 430 AM CDT
* AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 9 MILES
NORTHWEST OF BIG RIVER STATE FOREST...OR 8 MILES SOUTHEAST OF
WAPELLO...MOVING EAST AT 30 MPH. AT 340 AM...QUARTER SIZED HAIL WAS
REPORTED IN WAPELLO.
* THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR...
BALD BLUFF BY 355 AM CDT.
7 MILES NORTH OF ROZETTA BY 400 AM CDT.
THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN
DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY
STRUCTURE UNTIL THE STORM PASSES.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4133 9104 4110 9095 4078 9093 4079 9081
4108 9080 4109 9046 4133 9046
JAZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:40 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 9, 2:40 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 240 AM CDT WED AUG 9 2000 WILL KEEP THIS SHORT GIVEN ONGOING SEVERE WEATHER IN CWA. 00Z UPPER AIR ANALYSIS INDICATED STRONG NW FLOW OVER UPPER MIDWEST. CURRENT WV IMAGERY SHOWS RF EXIT REGION OF UPPER TROP JET ACROSS ERN IA. SURFACE ANALYSIS AT 06Z INDICATED LOW PRESSURE LOCATED OVER NE KS...WITH A STATIONARY FRONT ARCING NE INTO SE IA TO JUST NORTH OF LAMONI...THEN EAST ACROSS SRN IA INTO FAR NE MO. WEAK COLD FRONT STRETCHES NE ACROSS CENTRAL IA INTO NE IA THEN ALONG NRN MS RIVER VALLEY STRONG LLVL THETA-E CONVERGENCE WITH THE AID OF 40KT LLJ ACROSS NRN MO...HAS COUPLED WITH UPPER LEVEL DYNAMICS TO IGNITE T-STORMS ACROSS CENTRAL AND ERN IA. SURFACE HIGH PRESSURE WAS BUILDING SOUTHWARD FROM ERN DAKOTAS...WITH UPPER 50S/LOWER 60S DEWPTS IN THE CENTER OF THE RIDGE. FCST FOCUS IS ON AREAL COVERAGE AND TIMING OF END OF PRECIP THIS MORNING ACROSS CWA...ANY REDEVELOPMENT ACROSS SRN CWA THIS AFTERNOON. TEMPS WILL BE SOMEWHAT OF AN ISSUE TODAY GIVEN AMT OF RESIDUAL CLOUD COVER AND RAINFALL COVERAGE THIS MORNING. 00Z MODELS INITIALIZED MODERATELY WELL. NGM AND RUC HAD BEST HANDLE ON GENERATION OF PRECIP ACROSS ERN IA THIS MORNING ALTHOUGH NGM GENERATED QPF TOO FAR SOUTH...CLOSER TO THE STATIONARY BOUNDARY. WILL FOLLOW NGM/RUC FOR THIS MORNING FOR GENERAL CONVECTIVE TRENDS. LATEST 88-D IMAGERY INDICATES CONVECTIVE CELLS TRAINING ALONG I-80 CORRIDOR...WITH A GENERAL ESE PROGRESSION OF THE LINE. NRN CWA LOOKS TO BE IN THE CLEAR...AND WILL ONLY WORD FOR PARTLY CLOUDY WORDING THIS MORNING FOR ANVIL CIRRUS. WILL WORD CENTRAL AND SRN CWA CATEGORICAL T- STORMS WITH ENDING WORDING BY MID MORNING IN CENTRAL CWA AND LATE MORNING IN SRN CWA...AND CONTINUE WITH SOME MAY BE SEVERE EARLY THIS MORNING. BELIEVE THAT CONVECTION WILL MOVE OUT OF CWA SLOWER THAN MODELS INDICATE...GIVEN GOOD WSW LLJ AIDING IN BACK BUILDING OF CONVECTION. MODELS INDICATE THAT FRONT WILL PROGRESS INTO FAR SRN CWA BY THIS AFTERNOON. WILL KEEP A SLIGHT CHANCE IN FAR SE ZONES...TO COVER FOR ANY AFTERNOON DEVELOPMENT OR THE POSSIBILITY OF LINGERING MORNING CONVECTION. OTHERWISE...WILL SIDE WITH COOLER FAN FOR HIGHS ACROSS THE SOUTH GIVEN CLOUD COVER THIS MORNING. FOR THE REST OF THE FORECAST....WILL KEEP GOING CLEAR AND DRY...WITH SLIGHTLY COOLER TEMPS AS SURFACE HIGH BUILDS IN LATE THIS WEEKEND... WITH GOOD WARMING TREND OVER THE WEEKEND. .DVN... IA...SEVERE THUNDERSTORM WATCH NUMBER 662 TIL 6 AM FOR AREAS SOUTH OF LINE FROM CEDAR RAPIDS TO CLINTON IL...SEVERE THUNDERSTORM WATCH NUMBER 662 TIL 6 AM FOR COUNTIES SOUTH OF U.S 30. MO...NONE. CROSBIE
In the hours before
Local storm report, Aug 9, 3:01 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 AM CDT WED AUG 09 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0258 AM WASHINGTON IA WIND DAMAGE
08/09/00 WASHINGTON TREE DOWN OVER POWER
LINE. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, Aug 9, 3:09 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 AM CDT WED AUG 09 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0307 AM MUSCATINE IA 50 MPH TSTM GUST
08/09/00 MUSCATINE REPORTED BY STORM
SPOTTER.
NLocal storm report, Aug 9, 3:23 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
323 AM CDT WED AUG 09 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 AM WASHINGTON ARPT IA 63.2 MPH TSTM GUST
08/09/00 WASHINGTON ASOS MEASURED GUST.
NLocal storm report, Aug 9, 3:24 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
324 AM CDT WED AUG 09 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0324 AM NORTH ENGLISH IA .5 INCH HAIL
08/09/00 IOWA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NSpecial weather statement, Aug 9, 3:35 AM CDT, 17 minutes before
IAZ051>053-066-091100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 335 AM CDT WED AUG 9 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 662 HAS BEEN CANCELED FOR PORTIONS OF EAST CENTRAL IOWA... SEVERE THUNDERSTORM WATCH 662 THAT WAS IN EFFECT UNTIL 6 AM HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN THE QUAD CITIES COUNTY WARNING AREA...BENTON...JONES...LINN...AND CLINTON. SEVERE THUNDERSTORMS WILL BE CONFINED TO LOCATIONS ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR FOR THE NEXT COUPLE OF HOURS...AND NO LONGER POSE A THREAT TO THE COUNTIES THAT HAVE BEEN REMOVED FROM THE SEVERE THUNDERSTORM WATCH. CROSBIE
Local storm report, Aug 9, 3:45 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CDT WED AUG 09 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0342 AM WAPELLO IA 1 INCH HAIL
08/09/00 LOUISA REPORTED BY EMERGENCY
MANAGEMENT.
0342 AM WAPELLO IA 45-50 MPH TSTM GUST
08/09/00 LOUISA REPORTED BY EMERGENCY
MANAGEMENT.
NThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:15 AM CDT | Severe Thunderstorm Warning | DVN | Warren | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.